I've been on lotrel for about 11 years I'm 48 yo now. Two years ago my new doctor went up from 5/10 to 10/40 and I've been living with ringing in the ears and a tightening in the throat almost since the day I went up in dose. I have been trying to get off of it for the last couple of weeks with new meds like losartan, bystolic, benicar but these meds don't control my bp. After the above attempts my new new doctor is sending me to a cardiologist. I found that after these last few weeks of the other meds I began getting bad hart palpitations and headaches so I dropped the other meds and took one of the lotrel 10/40 and they went away for the most part. Then this week I cut the lotrel in half (capsule) making it a 5/20 and the headaches and palpations have been cut in half (from before I took the one full strenth lotrel last monday). Could my heart be addicted to the lotrel?
Swelling is one side effect of lotrel. I've never taken lotrel but I don't like the side effects of two BP meds I've taken so I began a search for an alternative to pharmaceuticals and found a powerful herb formula called Carditone that has rave reviews that claim very rare, or usually no side effects. But very effective at lowering BP and some claim it works when meds don't. I'm starting it tomorrow. take care
Not to much experience with lotrel huh? It has a calcium channel blocker and an ace inhibitor in it. I think the ccb in it is the culprit in my heart palpitations. I cut it one more time to make it a 5/10 this week which is where I was for about 9 or 10 years. BTW my blood pressure has been running around 140/95 after having some spikes over the last few weeks of 160/105. It seems to be settling down although not were it needs to be but the palpitations are still there.
I forgot to mention that I was on metroprolol for about 4 or 5 months this winter with the lotrel but it was the first thing I weaned off of about a month and a half ago. Maybe the with drawls I'm having are from the metroprolol and I didn't start having them at first because the lotrel was controlling my heart but when I started getting off the lotrel the withdraw from the metroprolol started in full force?
I can't take these palpitations! Can anyone suggest a way to lessen them? maybe muscle relaxer or xanax?
Just more info for anyone who might be following this thread. I think my issues might be from with draw from the beta blockers (not the ace/ccb) because every time I get palpitations I have an urgent feeling in the pit of my stomach as with an adrenalin rush.